Recalls and alerts more than 4 years old are automatically archived. While this information can still be accessed in the database, it has not been altered or updated since it was archived. Web pages that are archived on the Web are not subject to the Government of Canada Web Standards. As per the Communications Policy of the Government of Canada, you can request alternate formats by contacting us.
Nutrex Research Lipo 6X: Weight Loss Product Could Cause Serious Adverse Reactions
- Starting date:
- January 28, 2011
- Posting date:
- January 28, 2011
- Type of communication:
- Source of recall:
- Health Canada
- Important Safety Information, Labelling and Packaging
- General Public, Healthcare Professionals
- Identification number:
- Products affected
- What you should do
- Who is affected
- Report health or safety concerns
- Related AWRs
- Media enquiries
- Public enquiries
- What Health Canada is doing
Nutrex Research Lipo 6X is being voluntarily recalled from the Canadian market because of the risk of serious, potentially fatal adverse effects from the combination of the ingredients in the product. To date, Health Canada has not received any reports of adverse reactions in Canada associated with the use of Nutrex Research Lipo 6X.
Nutrex Research Lipo 6X is not authorized by Health Canada and is promoted for weight loss or body building. It contains caffeine and synephrine, which is similar to ephedrine. When used in combination with caffeine and other stimulants, synephrine and/or ephedrine has caused reported adverse events ranging from dizziness, tremors, headaches and irregularities in heart rate to seizures, psychosis, heart attacks and stroke.
Nutrex Research Lipo 6X
What you should do
- Consult your healthcare practitioner with any questions or concerns regarding use of this product.
- Read the label of the products you buy to verify that they have been assessed by Health Canada for safety, effectiveness and quality. Health products that have been authorized for sale by Health Canada will have an eight-digit Drug Identification Number (DIN), a Homeopathic Medicine Number (DIN-HM) or a Natural Product Number (NPN) on the label. Some natural health products (NHPs) may have an Exemption Number (EN), which indicates that the product is legally available for sale while Health Canada is reviewing its application for licensing.
- Report any adverse reaction potentially related to this product to Health Canada (see below).
Who is affected
Canadians who have purchased or used the product, Nutrex Research Lipo 6X.
Nutrex Research Lipo 6X is not authorized by Health Canada and bears no Drug Identification Number (DIN), Natural Health Product Number (NPN), Homeopathic Medicine Number (DIN-HM) or Exemption Number (EN).
Several health advisories have been issued by Health Canada warning Canadians about products containing synephrine/ephedrine/ephedra, in combination with caffeine and other stimulants, for purposes of weight loss, body building or increased energy.
Report health or safety concerns
To report a suspected adverse reaction to these or other health products, please contact Heath Canada's Canada Vigilance Program toll-free at 1-866-234-2345, or complete a Canada Vigilance Reporting Form and send to us using one of these methods:
- Fax: 1-866-678-6789
- Internet: www.healthcanada.gc.ca/medeffect
Mail: Canada Vigilance Program
Marketed Health Products Directorate
Ottawa, ON, Address Locator 0701E
What Health Canada is doing
Health Canada has contacted True North Nutrition, the importer and distributor of Nutrex Research Lipo 6X and asked them to initiate a stop sale and recall of this product from the Canadian market. Health Canada will monitor their voluntary recall.
It is important to note that this product may have been purchased by consumers at retail stores across Canada or over the internet from various websites. Health Canada advises Canadians to contact the Health Products and Food Branch Inspectorate at 1-800-267-9675 if they find this product or similar products available for sale.
Select thumbnail to enlarge - opens in a new window
For more information
- Advisory (January 7, 2011): Synerate: Weight Loss Product Could Cause Serious Adverse reactions
- Guidelines for synephrine in natural health products
- HC has also issued a number of advisories regarding ephedrine/caffeine products, which are similar to synephrine products
- It's Your Health on the Safe Use of Health Products for Weight Loss
- Date modified: